zbMATH — the first resource for mathematics

Topological and ergodic properties of closed 1-forms with incommensurable periods. (English. Russian original) Zbl 0732.58001
Funct. Anal. Appl. 25, No. 2, 81-90 (1991); translation from Funkts. Anal. Prilozh. 25, No. 2, 1-12 (1991).
Let us consider a closed differential 1-form on a compact manifold. The aim of this paper is to investigate families of hypersurfaces on which the form vanishes in the case in which the periods of the form are incommensurable, but otherwise the form is in general position. It turns out that this problem is equivalent to the problem of hyperplane sections of period noncompact manifolds in Euclidean spaces. We prove that a hyperplane pseudoperiodic section divides a periodic manifold into two unbounded parts (and also arbitrarily many bounded parts).
From this it follows that the Hamiltonian system corresponding to a multi-valued Hamiltonian on a two-dimensional torus decomposes into cells that are filled up by periodic trajectories and an ergodic component of positive measure, on which the phase flow is isomorphic to the special flow over the rotation of the circle (by an angle equal to \(2\pi\) times the ratio of the periods of the form).

58A10 Differential forms in global analysis
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
37A99 Ergodic theory
37C10 Dynamics induced by flows and semiflows
Full Text: DOI
[1] A. Denjoy, ”Sur les courbes definies par les equations differentielles a la surface du tore,” J. Math. Pure Appl.,11, 333-375 (1932). · Zbl 0006.30501
[2] A. N. Kolmogorov, ”On dynamical systems with an integral invariant on the torus,” Dokl. Akad. Nauk SSSR,39, 763-766 (1953). · Zbl 0052.31904
[3] A. V. Kochergin, ”Nondegenerate saddles and absence of mixing,” Mat. Zametki,19, 453-468 (1976).
[4] A. A. Blokhin, ”Smooth ergodic flows,” Tr. Mosk. Mat. Obshch.,27, 113-128 (1972).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.